Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 174, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 19, 2008, 3:13 PM CDT for Putnam County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 19, 2008, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Putnam County, MO
The radar
The Des Moines radar (KDMX), 159 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:15 PM CDT | HAIL 0.88 | 2 E Unionville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 192013
SVREAX
MOC171-192045-
/O.NEW.KEAX.SV.W.0174.080619T2013Z-080619T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
313 PM CDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 345 PM CDT
* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
UNIONVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
PUTNAM COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4038 9271 4038 9286 4039 9301 4052 9312
4059 9296
TIME...MOT...LOC 2013Z 325DEG 16KT 4048 9300
$$
212 follow-up statements
000
WWUS53 KEAX 192021
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 PM CDT THU JUN 19 2008
MOC171-192045-
/O.CON.KEAX.SV.W.0174.000000T0000Z-080619T2045Z/
PUTNAM MO-
321 PM CDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PUTNAM COUNTY UNTIL 345 PM CDT...
AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR UNIONVILLE...MOVING SOUTHEAST AT 20 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN PUTNAM COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4038 9271 4038 9286 4039 9301 4050 9307
4053 9293
TIME...MOT...LOC 2021Z 325DEG 16KT 4045 9297
$$
21000
WWUS53 KEAX 192036
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT THU JUN 19 2008
MOC171-192046-
/O.EXP.KEAX.SV.W.0174.000000T0000Z-080619T2045Z/
PUTNAM MO-
336 PM CDT THU JUN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUTNAM COUNTY
WILL EXPIRE AT 345 PM CDT...
AT 331 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4038 9271 4038 9286 4039 9301 4050 9307
4053 9293
TIME...MOT...LOC 2036Z 325DEG 16KT 4040 9292
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:07 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 19, 3:07 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 307 PM CDT THU JUN 19 2008 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTN FM SRN NE/IA SOUTH TO ERN KS AND WRN MO. TOUGH TO DISCERN PRIMARY TRIGGER...BUT PROFILERS AS WELL AS MOISTURE IMAGERY SUGGESTS A WEAK SHORTWAVE FM SWRN IA TO NERN KS. CHILLY TEMPS ALOFT...WK TO MDT INSTABILITY AND WEAK SHEAR HAS LED TO MARGINALLY SVR STORMS THIS AFTN. THIS TREND WILL LIKELY CONTINUE TO AROUND SUNSET. ANOTHER SHORTWAVE WAS ROUNDING THE RIDGE IN ERN WY AND ERN CO. THIS SHORTWAVE WILL TRACK SE AND MAINLY AFFECT AREAS TO THE WEST OF THE CWA...BUT MAY BE ABLE TO TRIGGER SOME SCT SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT...MAINLY FOR THE SRN CWA. FOR THE LATER PERIODS...PESKY NW FLOW TO PREVAIL THROUGH SATURDAY. WITH LITTLE CAP IN PLACE...ANY WEAK BOUNDARY OR SHORTWAVE WILL TRIGGER SCT SHOWERS AND THUNDERSTORMS. CAN FIND NO SIGNIFICANT SHORTWAVE TO IMPACT THE CWA ON FRIDAY...BUT THERE MAY BE A BOUNDARY IN THE CWA...MOST LIKELY ALONG OR SE OF INTERSTATE 35. WILL HOLD SLIGHT CHC POPS ALONG AND SE OF THE BOUNDARY ON FRIDAY. ANY CONVECTION THAT DEVELOPS WILL LIKELY DISSIPATE EARLY FRIDAY EVENING WITH CONVERGENCE ALONG ANY BOUNDARY BECOMING QUITE WEAK. WILL KEEP SATURDAY DRY...AS TOUGH TO FIND A TRIGGER AT THIS TIME. NEXT SHORTWAVE MAY AFFECT THE CWA SAT NIGHT...BUT CONFIDENCE IN TIMING IS LOW AT THIS TIME. WL INTRODUCE VERY LOW POPS AT THIS TIME. DB MEDIUM RANGE (SUNDAY-THURSDAY) THE UPPER LEVEL FLOW REGIME WILL CONTINUE IN A WEST/NORTHWESTERLY FASHION ACROSS THE CENTRAL CONUS THROUGH THE 7 DAY FORECAST. A SLIGHTLY AMPLIFIED UPPER RIDGE WILL SLIDE EAST EARLY NEXT WEEK ACROSS THE PLAINS. BROAD MID/UPPER RIDGING WILL THEN CONTINUE ACROSS THE WESTERN AND CENTRAL CONUS THROUGH NEXT WEEK. THIS CONTINUES TO BE A CHALLENGING PATTERN AS FAR AS TIMING AND PLACEMENT WITH SHORTWAVE FEATURES MOVING OVER THE RIDGE AND THEN HEADING SOUTHEAST. THE OPERATIONAL MEDIUM RANGE MODELS...IN CONJUNCTION WITH THE GFS ENSEMBLE MEAN...ALL SHOW A SHORTWAVE MOVING THROUGH THE CENTRAL CONUS RIDGE AND ACROSS THE CENTRAL ROCKIES LATE MONDAY. THIS SHORTWAVE IS FORECAST TO IMPACT EASTERN KANSAS AND MISSOURI TUESDAY INTO TUESDAY NIGHT...AND HAVE BUMPED PRECIPITATION PROBABILITIES INTO THE CHANCE CATEGORY FOR MOST AREAS. OTHERWISE KEPT PRECIPITATION IN THE SLIGHT CHANCE CATEGORY FOR THE MIDDLE OF NEXT WEEK WITH THE POSSIBILITY OF ANY GIVEN WEAKNESS IN THE FLOW ABLE TO GENERATE SOME SHOWER/THUNDERSTORM ACTIVITY. AS FOR TEMPERATURES...IT LOOKS TO BE A RATHER PLEASANT START TO NEXT WEEK. SURFACE HIGH PRESSURE WILL SPREAD SOUTH ACROSS THE AREA WITH NEAR NORMAL TEMPERATURES FORECAST. A SLIGHT WARMUP IS EXPECTED BY THE MIDDLE OF NEXT WEEK...BUT TEMPERATURES GENERALLY IN THE 80S FOR HIGHS AND 60S FOR LOWS ARE ANTICIPATED. STOFLET && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY WITH THE ONLY PSBL EXCEPTION BEING IN THE AFTERNOON AND EVENING HOURS WHEN A FEW THUNDERSTORMS WILL BE IN THE VICINITY OF THE TERMINALS. MAY HAVE TO INCLUDE A TEMPO PERIOD FOR CONVECTION LATE THIS AFTN AND THIS EVENING. WILL BASE ANY AMENDMENTS ON CURRENT TRENDS. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 19, 2:36 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 236 PM CDT THU JUN 19 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 236 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS EASTERN KANSAS AND MISSOURI. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL MIDNIGHT. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE DAY FRIDAY. ALTHOUGH SEVERE WEATHER IS NOT LIKELY...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. DB
In the hours before
Special weather statement, Jun 19, 2:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 246 PM CDT THU JUN 19 2008 MOZ003-005-192015- HARRISON-WORTH- 246 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN WORTH AND NORTHWESTERN HARRISON COUNTIES UNTIL 315 PM CDT... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF GRANT CITY...OR 22 MILES NORTH OF ALBANY...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN WORTH AND NORTHWESTERN HARRISON COUNTIES...INCLUDING THE TOWNS OF ALLENDALE AND HATFIELD. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Jun 19, 2:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 249 PM CDT THU JUN 19 2008 MOZ003>005-192015- GENTRY-HARRISON-WORTH- 249 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN GENTRY...SOUTHEASTERN WORTH AND WESTERN HARRISON COUNTIES UNTIL 315 PM CDT... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF ALBANY...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... NEW HAMPTON BY 305 PM CDT. BETHANY BY 315 PM CDT. THE TOWNS OF GENTRY...DENVER AND MARTINSVILLE ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Jun 19, 2:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 253 PM CDT THU JUN 19 2008 MOZ013-020-021-192030- BUCHANAN-CLINTON-DE KALB- 253 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BUCHANAN...NORTHERN CLINTON AND SOUTHWESTERN DEKALB COUNTIES UNTIL 330 PM CDT... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CLARKSDALE...OR 10 MILES NORTH OF GOWER...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... CLARKSDALE BY 300 PM CDT. STEWARTSVILLE BY 305 PM CDT. OSBORN BY 325 PM CDT. THE TOWN OF EASTON IS ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Jun 19, 2:57 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 257 PM CDT THU JUN 19 2008 MOZ007-192030- PUTNAM- 257 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL PUTNAM COUNTY UNTIL 330 PM CDT... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF UNIONVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... UNIONVILLE BY 315 PM CDT. THE TOWN OF LEMONS IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, Jun 19, 3:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 3 SSW CLARKSDALE 39.77N 94.57W
06/19/2008 E0.88 INCH DEKALB MO LAW ENFORCEMENT
&&
MRDSpecial weather statement, Jun 19, 3:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 306 PM CDT THU JUN 19 2008 MOZ004-192030- GENTRY- 306 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR WESTERN GENTRY COUNTY UNTIL 330 PM CDT... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STANBERRY...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... STANBERRY BY 315 PM CDT. THE TOWNS OF DARLINGTON AND FORD CITY ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:45 AM CDT | Areal Flood Advisory | EAX | Holt | 24 hr |
| Jun 19, 3:00 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 15 min |
| Jun 19, 4:34 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 26 min |
| Jun 19, 4:53 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 22 min |
| Jun 19, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 39 min |
| Jun 19, 5:11 PM CDT | Areal Flood Advisory | EAX | Daviess, DeKalb, Gentry, Harrison, Worth | 5 hr |
| Jun 19, 5:37 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 23 min |
| Jun 19, 5:47 PM CDT | Areal Flood Advisory | EAX | Gentry, Nodaway | 6 hr |
| Jun 19, 6:19 PM CDT | Flash Flood Warning | EAX | Jackson, Johnson, Lafayette, Pettis, Ray, Saline | 6 hr |
| Jun 19, 6:43 PM CDT | Flash Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison, Worth | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.